Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Swollen wrist after IV. Have painful lump. What is it?

I had an iv in my hand about 3 weeks ago and the meds I was getting in it burned and hurt a lot but they said it s normal for that to happen with those meds. My wrist did get swollen but went down a lot after going home. But I ve notice that the same vain I had the iv in is still very sore and now looks bigger in size. Its not in the exact area where my iv was its lower where I bend my wrist and its very sore. I notice today that it feels like I have a lump in my vain where it hurts a lot. What is it? Will it go away?
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  761
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response
hi...thanx for asking suggestions.The condition is called thrombophlebitis which is common after iv injections.Just apply ice over affected areas and thrombophleb ointement twice daily which will help to reduce over oedema.This will cure your problem.thnx
Answered: Sun, 24 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor